Alert archive / Indiana / Frost Advisories in 2013

Frost Advisory 2, NWS Indianapolis, IN

April 24, 201310 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Apr 24, 2013, 9:36 PM EDT for 10 counties in Indiana. It took effect at Apr 25, 2013, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2013, 9:36 PM EDT (01:36 UTC)
In effect from
Apr 25, 2013, 2:00 AM EDT
Expired
Apr 25, 2013, 8:00 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN

Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Rush County, IN

The radar

The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WWUS73 KIND 250136
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 PM EDT WED APR 24 2013

...FROST ADVISORY FROM 2 AM TO 8 AM THURSDAY ALONG AND SOUTH OF A
WASHINGTON TO BLOOMINGTON TO RUSHVILLE LINE...

INZ057-062>065-068>072-250945-
/O.NEW.KIND.FR.Y.0002.130425T0600Z-130425T1200Z/
RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...BEDFORD...
SEYMOUR
936 PM EDT WED APR 24 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. 

* TEMPERATURE: LOWEST TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S.

* IMPACTS: AREAS OF FROST MAY DAMAGE FROST SENSITIVE PLANS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JH
2 follow-up statements
550 
WWUS73 KIND 250739
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
339 AM EDT THU APR 25 2013

...FROST ADVISORY FROM 2 AM TO 8 AM THURSDAY ALONG AND SOUTH OF A
WASHINGTON TO BLOOMINGTON TO RUSHVILLE LINE...

INZ057-062>065-068>072-251200-
/O.CON.KIND.FR.Y.0002.000000T0000Z-130425T1200Z/
RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...BEDFORD...
SEYMOUR
339 AM EDT THU APR 25 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* TEMPERATURE: LOWEST TEMPERATURES WILL BE IN THE LOWER TO 
  MIDDLE 30S.

* IMPACTS: AREAS OF FROST MAY DAMAGE FROST SENSITIVE PLANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
671 
WWUS73 KIND 251202
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
802 AM EDT THU APR 25 2013


INZ057-062>065-068>072-251315-
/O.EXP.KIND.FR.Y.0002.000000T0000Z-130425T1200Z/
RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...BEDFORD...
SEYMOUR
802 AM EDT THU APR 25 2013

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE
WARMED INTO THE MIDDLE AND UPPER 30S.

$$

RYAN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 24, 9:30 PM EDT, 6 minutes earlier.

Area forecast discussion, Apr 24, 9:30 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
930 PM EDT WED APR 24 2013

.UPDATE...
NEAR TERM FOR THE REST OF TONIGHT HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 337 PM EDT WED APR 24 2013

IN THE WAKE OF A COLD FRONT...TEMPERATURES WILL GET DOWN INTO THE
30S TONIGHT AND TOMORROW NIGHT...WITH HIGHS TOMORROW RECOVERING
INTO THE 50S. INTO THE WEEKEND AND EARLY NEXT WEEK...TEMPERATURES
WILL RECOVER ONCE AGAIN CLOSER TO SEASONAL NORMALS. WEAK UPPER
LEVEL DISTURBANCES SATURDAY INTO SATURDAY NIGHT AND AGAIN TUESDAY
INTO WEDNESDAY OF NEXT WEEK WILL HAVE SLIGHT POTENTIAL TO BRING A
FEW SHOWERS TO THE AREA...BUT IN A WELCOME BREAK...WIDESPREAD
SIGNIFICANT RAINFALL OF THE LAST WEEK OR SO APPEARS UNLIKELY FOR
THE NEXT SEVERAL DAYS.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 930 PM EDT WED APR 24 2013

FROST IS POSSIBLE OVER EASTERN AND SOUTHERN SECTIONS LATE TONIGHT AS
TEMPERATURES THERE WILL DROP INTO THE LOWER TO MIDDLE 30S.  WINDS
WILL BE MOST OF THE NIGHT ACROSS OUR EAST AND SOUTH AS WELL UNTIL A
TROUGH OF LOW PRESSURE ACROSS THE WESTERN LAKES MOVES CLOSER TO OUR
REGION.  WITH THINS IN MIND...HAVE DECIDED TO ISSUE A FROST ADVISORY
ACROSS OUR SOUTH AND SOUTHEAST SECTIONS MAINLY ALONG AND SOUTH OF A
WASHINGTON TO BLOOMINGTON TO RUSHVILLE LINE.

WINDS WILL INCREASE SOME LATER TONIGHT ESPECIALLY AREAS FARTHER
NORTH AND WEST AS A LOW PRESSURE TROUGH APPROACHES. THIS WILL
MINIMIZE THE THREAT OF FROST AND AS A RESULT WILL NOT MENTION ANY
FROST ALONG AND NORTH OF A SULLIVAN TO INDIANAPOLIS TO MUNCIE
LINE.

LOW TEMPERATURES IN MOST AREAS WILL BE IN THE MIDDLE 30S...BUT HAVE
LOWERED THEM TO LOWER TO MID 30S SOUTHEAST DUE TO LIGHTER WINDS
THERE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
ISSUED AT 337 PM EDT WED APR 24 2013

WEAK WAVE PASSING TO THE NORTH ON THURSDAY SHOULD RESULT IN MAINLY
INCREASED CLOUD COVER. CANNOT COMPLETELY RULE OUT A FEW
SPRINKLES...BUT MEASURABLE PRECIPITATION APPEARS UNLIKELY. FOCUS
THEN SHIFTS TO A SYSTEM BRUSHING THE FAR SOUTH OF THE FORECAST
AREA LATE IN THE WEEK INTO THE WEEKEND. THIS APPEARS TO BE
TRENDING A BIT FURTHER SOUTH AND HAVE BACKED OFF A BIT ON POPS IN
SOME PERIODS. WILL CARRY A SLIGHT CHANCE ACROSS ROUGHLY THE SOUTHERN
HALF OF THE AREA SATURDAY...BUT DRY AIR NEAR THE SURFACE WILL BE AN
ISSUE OTHER PERIODS AND THUS WILL GO WITH A DRY FORECAST.

ON TEMPS...CONSENSUS NUMBERS APPEARED REASONABLE THROUGHOUT BASED
ON LOW LEVEL THICKNESSES AND UPSTREAM NUMBERS. SHOULD SEE A
GRADUAL WARMING TREND INTO THE WEEKEND...WITH TEMPERATURES
REMAINING VERY REASONABLE INTO NEXT WEEK.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ISSUED AT 200 PM EDT WED APR 24 2013

ENSEMBLES APPEAR TO BE IN GENERAL AGREEMENT WITH LARGE SCALE
FEATURES...HOWEVER STILL HAVE TIMING DIFFERENCES WITH RESPECT TO
INDIVIDUAL DISTURBANCES.

AN UPPER TROUGH WILL BE SLOWLY MOVING EAST ACROSS THE
FORECAST AREA OVER THIS WEEKEND. LATEST GUIDANCE DEPICTS LINGERING
LOW CHANCES OF PRECIP ACROSS THE AREA ON SUNDAY...AND THEN DRY
SUNDAY THROUGH MONDAY NIGHT. ANOTHER MORE STRONGER TROUGH IS SHOWN
MOVING ACROSS THE AREA BY TUESDAY THROUGH WED...POSSIBLY
TRIGGERING CHANCES FOR SHOWERS AND EVEN THUNDERSTORMS.

&&

.AVIATION /DISCUSSION FOR 250000Z TAF ISSUANCE/...

ISSUED AT 656 PM EDT WED APR 24 2013

ANY WIND GUSTS SHOULD SUBSIDE WITHIN AN HOUR SO WILL NOT INCLUDE
IN FORECAST. HIGH PRESSURE IS SLOWLY BUILDING OVER THE SITES AND
WILL CLEAR CLOUDS OUT FROM WEST TO EAST. EXPECT WINDS TO DROP TO
LIGHT OVERNIGHT AND COULD EVEN DROP TO CALM AT KBMG. WITH THIS
COULD SEE SOME MVFR FOG DEVELOP THERE...AND THE POSSIBILITY EXISTS
AT KHUF AS WELL. LOOKS LIKE WINDS AT KIND AND KLAF SHOULD STAY UP
ENOUGH TO PRECLUDE ANY FOG AT THOSE LOCATIONS. WINDS WILL PICK UP
AGAIN FAIRLY EARLY IN THE MORNING /AROUND 12Z/ MIXING OUT ANY FOG
AND SHOULD START SEEING WIND GUSTS OF 18-22 KTS AFTER 15Z OUT OF
THE WEST THAT WILL CONTINUE THROUGH THE DAY. EXPECTING SOME CU
DEVELOPMENT DURING THE DAY BUT SHOULD BE VFR.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR INZ057-062>065-
068>072.

&&

SYNOPSIS...NIELD
NEAR TERM...JH
SHORT TERM...NIELD
LONG TERM....SMF
AVIATION...CP
Hazardous weather outlook, Apr 24, 3:37 AM EDT, 17 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
337 AM EDT WED APR 24 2013

INZ021-028-029-035-043-044-051>054-060-061-067-068-070-071-250745-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-
OWEN-MORGAN-SULLIVAN-GREENE-KNOX-DAVIESS-LAWRENCE-JACKSON-
337 AM EDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: FLOODING.

HAZARDS: SOME FLOODED ROADS AND STREAMS. RIVER FLOODING.

TIMING: FLOODING ONGOING.

DISCUSSION: FLOODING CONTINUES IN SOME LOCATIONS. SOME ROADS ARE
FLOODED AND CLOSED AS CREEKS AND RIVERS HAVE RUN OUT OF THEIR
BANKS. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE
INFORMATION ON RIVER FLOODING.

A COLD FRONT WILL EXIT CENTRAL INDIANA THIS MORNING
AND RAIN WILL END BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: A WEATHER SYSTEM MAY BRING MORE THUNDERSTORMS TO CENTRAL
INDIANA AGAIN TUESDAY AND TUESDAY NIGHT. IT IS TOO SOON TO
DETERMINE IF THE STORMS WILL BE SEVERE. LIGHTNING IS A THREAT IN
ANY THUNDERSTORMS. THE RAIN MAY PROLONG THE RIVER FLOODING. RIVER
FLOODING WILL BE ONGOING MUCH OF NEXT WEEK. PLEASE SEE THE LATEST
HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING.

DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING
MORE THUNDERSTORMS TO CENTRAL INDIANA NEXT TUESDAY AND TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE WELCOME TO REPORT OBSERVED FLOODING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-036>042-045>049-055>057-062>065-069-072-250745-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-JOHNSON-SHELBY-
RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-JENNINGS-
337 AM EDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: A COLD FRONT WILL EXIT CENTRAL INDIANA THIS MORNING
AND RAIN WILL END BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: A WEATHER SYSTEM MAY BRING MORE THUNDERSTORMS TO CENTRAL
INDIANA AGAIN TUESDAY AND TUESDAY NIGHT. IT IS TOO SOON TO
DETERMINE IF STORMS WILL BE SEVERE. LIGHTNING IS A THREAT IN ANY THUNDERSTORMS.
THE RAIN HAS THE POTENTIAL TO CAUSE SOME FLOODING TO RETURN.

DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING
MORE THUNDERSTORMS TO CENTRAL INDIANA AT TIMES TUESDAY AND TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:48 PM EDTFrost AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 29 more18 hr

Nearby

Frost Advisories in Indiana, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.